I have been taking 3.5 miligrams for about 2 years but have decided to stop taking it.
I hope you're not serious -- I have been on 10-12 mg a day for going on 7 years. I take it to prevent clots from forming around my mechanical aortic valve. Coumadin is something you cannot just stop taking -- I cannot over-emphasize enough to speak with your doctor about any concerns you may have with coumadin.
The other poster is correct-coumadin is not a drug to just stop taking. First of all, why are you taking coumadin? They dont put you on coumadin lightly. It is usually to prevent blood clots whether it be due to atrial fibrillation, artificial valves or a history of blood clots. I would recommend that you talk to your Dr and DO NOT stop taking the coumadin without his knowledge and approval. If he consents to your stopping the medication he may need to test you to be sure the danger has passed and that you will be able to go without the coumadin. It can be FATAL to stop coumadin in some cases. If you develop a blood clot that goes to the brain you can have a stroke, if it goes to the lung you can have a pulmonary embolism (which are often fatal, even with treatment) What if you have a stroke and its not fatal? You could wind up not being able to speak, and paralysed on one side. this could be worse than fatal! Stopping coumadin is not the best of ideas and do NOT do so without talking to your Dr first!
- Coumadin Information for Consumers
- Coumadin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Coumadin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I started taking coumadin in October 2009 - two side effects - bad taste in mouth - and unexplained?
Posted 8 Feb 2010 • 1 answer
Posted 28 Jul 2010 • 2 answers
Posted 19 Aug 2011 • 2 answers
Posted 25 Jan 2014 • 2 answers
Posted 9 Feb 2016 • 0 answers